MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS

LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS
Model Number LUMENIS PULSE 30H
Medical Device Problem Codes Break (1069); Complete Loss of Power (4015)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the reporter to request more information about the event ; additional information had been provided.On (b)(6) 2019 the laser was used with no problem until the laser was placed in standby.When the laser technician tried to reactivate the laser it completely shut down.The tech tried turning the key to the off position, and then back to the on position, but there was no response.The nurse in the room unplugged the laser from the outlet and plugged it back into the same outlet, and the laser came back on and the case was finished with only a few minute delay.At the end of the case the staff noted that the plug the goes to the outlet was loose (the black covering at the end of the cord that houses the prongs), and they placed the laser in the hallway for maintenance to evaluate.The next case was also a laser case, and in anticipation of needing the laser, one of the nurses got a screwdriver and tightened the screws of the housing of the plug.When the procedure started and the laser was needed, the nurse turned the key to activate the laser.The laser started to go through its warm up but then shut off by itself.Multiple attempts to restart the laser, including unplugging and plugging it back in, were unsuccessful.The staff used an alternate laser to complete the case.On (b)(6) 2019 the issues was reported to lumenis, and on (b)(6) 2019 a lumenis service engineer went to the facility and evaluated the system.The engineer verified the issue and found loose wires in the ac plug; the black and white wire was loose.The device was repaired and returned to user in full operating condition.Although a cause for the reported ac plug failure could not be determined, a search of the complaint database revealed that no similar complaints exist for the same system; a two year historical review of similar complaints revealed that the same malfunction of "power cord plug loose (ac plug failure)" prior to or during a procedure has not led to serious injury in the past.To date lumenis is unaware of such events ever having led to injury.Though the procedure was successfully completed with an alternate device, it is uncertain if the user facility had to use the alternate laser as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction.
 
Event or Problem Description
A user facility reported that at the start of a procedure in which a lumenis pulse 30h was to be used, "the nurse turned the key to activate the laser and the laser started to go through its warm up but then shut off by itself.The nurse turned the key and tried to restart it but there was no response from the laser." the nurse tried unplugging the laser and restarting again, but that didn't work either.An alternate laser was brought in to complete the case.No report of patient injury was received, and the event did not cause or contribute to any change in the patient's condition.

Brand Name
LUMENIS PULSE 30H
Common Device Name
HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8406452
Report Number3004135191-2019-00028
Device Sequence Number2227347
Product Code GEX
UDI-Device Identifier07290109140698
UDI-Public07290109140698
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 30H
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1